Pennsylvania, 2013Damaging Winds in Pennsylvania, November 1, 2013
November 1, 2013 · NWS PHI · 13 events in 8 counties and zones
A strong cold front produced a convective line of showers and scattered thunderstorms with damaging winds that moved through Eastern Pennsylvania during the morning of the 1st. About 25,000 homes and businesses lost power, with the greatest concentration in Montgomery, Berks, Lehigh and Monroe Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front produced a convective line of showers and scattered thunderstorms with damaging winds that moved through Eastern Pennsylvania during the morning of the 1st. About 25,000 homes and businesses lost power, with the greatest concentration in Montgomery, Berks, Lehigh and Monroe Counties. Most of the power was restored by that afternoon. The adverse weather caused arrival delays of two hours at the Philadelphia International Airport. The SEPTA Commuter Regional Rail Airport Line had service suspended until 11 a.m. EDT that morning because of power problems.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 1, 2:50 AM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 1, 2:50 AM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT FRI NOV 1 2013
.SYNOPSIS...
A STRONG COLD FRONT ENTERING PENNSYLVANIA WILL MOVE ACROSS OUR
REGION LATER TODAY BEFORE STALLING JUST OFFSHORE. A LOW PRESSURE
SYSTEM SHOULD FORM ON THE FRONT AND TRACK EAST OF OUR AREA LATE
TONIGHT AND SATURDAY. HIGH PRESSURE WILL THEN BUILD TOWARD THE
NORTHEAST SUNDAY BEFORE SHIFTING OFF THE NEW ENGLAND COAST TUESDAY
AND WEDNESDAY. A COLD FRONT IS THEN FORECAST TO APPROACH OUR AREA
LATER THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DECENT WEATHER ACTION IN THE SHORT TERM AS STRONG LOW PRESSURE OVER
THE GREAT LAKES TRACKS NORTHEAST TODAY. INTENSE LOW LEVEL JET IN
PLACE AND AN APPROACHING FRONT WILL BRING GUSTY SHOWERS TO THE AREA
THIS MORNING...FOLLOWED BY IMPROVING CONDITIONS LATE. THE WINDS WILL
DECREASE NOTICEABLY BY SUNSET AS THE LOW PULLS AWAY. THE COLDER AIR
IS STILL BANKED UP TO THE NORTH...SO IT WILL REMAIN MILD TODAY WITH
HIGHS IN THE LOW 70S ACROSS THE AREA.
WE HAVE RAISED A WIND ADVISORY FOR MUCH OF THE REGION FOR THE
MORNING AND EARLY AFTERNOON. ITS TOUGH TO IGNORE THE VRY STRONG
WINDS OFF THE SFC AND ANY MIXING ASSD WITH THE FRONT/SHOWERS MAY
BRING SOME G40KT TO THE SFC. THE POTENTIAL LOOKS BETTER ACROSS THE
NRN 2/3RD OF THE CWA...THERE COULD BE SOME GUSTS OVER THE DELMARVA
TOO...BUT CONFID IN THIS IS LOW. NPW FOR WIND ADVISORY 08Z-18Z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
SCT SHOWERS WILL STILL LINGER S/E AS THE FRONT SLOWS ACROSS THE
AREA. A WEAK WAVE WILL MOVE ALONG IT AND KEEP MORE CLOUDS ACROSS THE
DELMARVA SE NJ LONGER. OTHER AREAS WILL HAVE P/C SKIES (DEL VALLEY)
AND MOSTLY SKC (W/N). COOLER AND DRIER AIR WILL MOVE IN AS THE UPPER
TROUGH BEGINS TO SETTLE ACROSS THE AREA. LOW TONIGHT WILL RANGE FROM
THE MID/UPPER 40S NORTH TO THE LOW 50S SOUTH/EAST.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE WRF-NMMB INITIALIZATION OF THE TROF IN THE MIDWEST WAS MUCH
BETTER THAN LAST NIGHT AND SLIGHTLY BETTER THAN THE TOO SHARP GFS.
THE FORMER ALSO LOOKED BETTER AT 850MB, WHILE BOTH MODELS WERE ABOUT
EVEN AT 925MB. WE ARE GOING TO INCORPORATE MORE OF THE WRF-NMMB INTO
THE LONG TERM THIS MORNING. DP/DTING SHOWS A SLIGHT SLOWING IN
THE TIMING OF THE NEXT LONG WAVE TROF PASSAGE. OVERALL MODELING
CONTINUITY WAS PRETTY GOOD AND THE 00Z MEDIUM RANGE MODELS DID NOT
SHOW MUCH DRASTIC CHANGES AS THE HIGHEST IMPACTING WEATHER OVER
THE NEXT WEEK SHOULD BE OCCURRING AS WE SPEAK.
ON SATURDAY THE NEXT APPROACHING LONG WAVE TROF WILL BE NEARING OUR
CWA. THERE IS PLENTY OF FCST DPVA, BUT MOISTURE, ESPECIALLY EARLY IN
THE DAY MAY BE A LIMITING FACTOR. THERE IS NO FCST SUBSIDENCE CAP
AND THE CONVECTIVE TEMPERATURE IS EXPECTED TO BE REACHED. THERE
WILL BE CAA DURING THE DAY ALOFT AND THE FCST 925MB AND 850MB
TEMPS ARE FALLING. LATEST STAT GUIDANCE AND CONTINUITY STILL LOOKS
LOGICAL FOR MAX TEMPS.
A NORLUNISH TYPE SFC TROF EMANATING FROM LOW PRES E OF NEW ENGLAND
IS FORECAST TO LOSE ITS DEFINITION/SHARPNESS AS THE SHORT WAVES MOVE
THROUGH OUR AREA. THIS WILL LIKELY THEN OPEN THE DOOR TO A STRONGER
SURGE OF COOLER AIR INTO OUR CWA. LINGERING MOISTURE (LOOKS
IMPRESSIVE ON FCST SOUNDINGS) SHOULD BE MOVING THROUGH ON SATURDAY
NIGHT. BUT WITH THE STRONGEST PVA FCST TO MOVE THROUGH EARLY AND
LESS RELATIVE INSTABILITY (AND NO FCST OMEGA) WE WILL LIMIT THE MENTION
OF SPRINKLES/FLURRIES TO THE NORTHWESTERN PART OF OUR CWA. WITH
CLOUDINESS POSSIBLY AN ISSUE AND WINDS INCREASING, WE USED A
BLENDED STAT GUIDANCE APPROACH FOR MINS.
SUNDAY HAS TRENDED COLDER, ALTHOUGH THE SREF IS MILDER THAN THE OP
WRF-NMMB. A CHANNELIZED VORT MAX ON THE WEST SIDE OF THE EXITING
TROF SHOULD ALSO MOVE THROUGH. WRF-NMMB FCST SOUNDINGS HAVE THE
CONVECTIVE TEMPERATURE BEING REACHED, THE GFS DOES NOT. GIVEN
NOVEMBER IS THE STRATOCU SEASON, WE LEANED MORE WITH THE FORMER.
SFC WINDS LOOK MORE NORTH THAN NORTHWEST AND THE LAKE TRAJECTORY
SHOULD BYPASS OUR CWA. WE LIMITED THE MENTION OF FLURRIES/SPRINKLES
TO THE MORNING. MAX TEMPS WERE LOWERED, BUT BECAUSE THE WRF-NMMB
LOOKED LIKE A COLD RUN, WE DID NOT GO COMPLETELY WITH NAM MOS.
ON SUNDAY NIGHT AND MONDAY THE FLOW SHOULD STILL BE MORE LAND BASED
AND SKIES WERE KEPT ON THE CLEAR SIDE. LOWS SUNDAY NIGHT MAY BE MORE
ADVECTION COLD THAN RADIATIONAL COLD AS A GRADIENT SHOULD
PERSIST. THE THERMAL TROF WILL BOTTOM BY MONDAY AS IT STILL LOOKS
LIKE THE COOLEST DAY IN THIS NEW REGIME.
SKY COVER FORECAST REMAINS TRICKY THEN FROM MONDAY NIGHT INTO THE
MIDDLE OF THE WEEK AS THE HIGH PRESSURE SYSTEM BUILDS FIRST OVER NEW
ENGLAND BEFORE ITS RIDGE AXIS SETTLES SOUTHWARD TO INCLUDE OUR CWA.
SO WHILE AIR MASS MODIFICATION WILL COMMENCE, THE PRICE MAY BE MORE
IN THE WAY OF CLOUDINESS, ESPECIALLY MONDAY NIGHT INTO TUESDAY
NIGHT.
A COLD FRONT IS FORECAST TO APPROACH OUR CWA ON THURSDAY. WE KEPT
THE TIMING CLOSEST TO THE GFS (AND CONTINUITY) AND SEE THAT THE
LATEST ECMWF HAS TRENDED TOWARD THE GFS'S TIMING. ON BOTH
WEDNESDAY AND THURSDAY WE ARE EXPECTING A RETURN OF ABOVE NORMAL
TEMPERATURES TO OUR AREA.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS HAVE NOT DETERIORATED AS QUICKLY AS FCSTED EARLIER...THE
FRONT IS STILL MOVING TOWARDS THE AREA...BUT THE SHOWERS ARE
TRACKING MORE NERLY AND ARE APPROACHING KRDG AS OF 06Z. WE HAVE AMD
THE TAFS TO BE MORE OPTIMISTIC EARLY...THEN BROUGHT THE PERIOD OF
LOWER CIGS/VSBYS TOWARDS DAWN ACROSS THE DEL VALLEY AND FURTHER
EAST. AFTER A PERIOD OF SHOWERS/GUSTY WINDS...VFR WITH RETURN FROM W
TO E DURING THE AFTERNOON. WINDS WILL DROP CONSIDERABLY BY SUNSET
WITH WINDS SWITCHING TO SWRY BEHIND THE FRONT. VFR EXPECTED
TONIGHT...BUT MORE DETAIL FORTHCOMING IN THE 12Z TAFS.
OUTLOOK...
SATURDAY AND SUNDAY...MAINLY VFR. NORTH-NORTHWEST WINDS 10-20 KNOTS,
WITH GUSTINESS MAINLY ON SUNDAY.
SUNDAY NIGHT AND MONDAY...MOSTLY VFR.
MONDAY NIGHT AND TUESDAY...MOSTLY VFR CENTRAL AND NORTHWEST
AIRPORTS. VFR TO POSSIBLY MVFR DUE TO CIGS SOUTHEASTERN AIRPORTS.
&&
.MARINE...
SOUTHERLY WINDS INCREASING ON THE WATERS EARLY THIS MORNING. THE
ONLY CHANGE TO THE MARINE FLAGS WILL BE TO REPLACE THE SCA FLAG IN
THE NRN DEL BAY AND RAISE THE GALE FLAG THERE ALSO. LOOKS LIKE A
PERIOD OF GALE GUSTS AND SHOWERS THIS MORNING ASSOCIATED WITH THE
DEEP LOW WELL NORTH AND ITS ASSD FRONT. ONCE THE LOW MOVES AWAY
LATER TODAY WINDS/SEAS WILL RELAX BACK TO...THEN BELOW SCA CRITERIA
FOR THE WINDS. FAIR WEATHER EXPECTED LATER TODAY AND TONIGHT WITH WINDS
BECOMING WLY TONIGHT AND THEN NWRLY TOWARDS DAWN SAT.
OUTLOOK...
SEAS MAY STILL BE ABOVE SCA CRITERIA ON THE OCEAN AS WE START
SATURDAY, WITH IMPROVEMENT AS THE DAYLIGHT HOURS CONTINUE. BUT
THIS SHOULD BE SHORT LIVED AS SCA WINDS (AS WELL AS SEAS ON THE
OCEAN) ARE EXPECTED TO RETURN ON SATURDAY NIGHT WITH BOTH PHENOMENA
CONTINUING INTO SUNDAY NIGHT. THERE IS A LOW CHANCE OF GALE FORCE
WIND GUSTS OCCURRING DURING THIS PERIOD. ON MONDAY WE ARE EXPECTING
WIND GUSTS TO BE CLOSE TO THE THRESHOLD FOR SCA CRITERIA,
ESPECIALLY ON THE OCEAN AND THEN THEY SHOULD DIMINISH ON MONDAY
NIGHT AND TUESDAY. BUT, BECAUSE OF THE NORTHEAST TO EAST FLOW,
SWELLS/SEAS ON THE OCEAN MIGHT CONTINUE TO REACH SCA CRITERIA FOR THE
REMAINDER OF THE OUTLOOK PERIOD, HIGHER CHANCES OF THIS OCCURRING
ON THE SOUTHERN OCEAN WATERS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR PAZ054-055-
060>062-070-071-101>106.
NJ...WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NJZ001-007>010-
012>027.
DE...WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR DEZ001-002.
MD...WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR MDZ008.
MARINE...GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ430-431-
450>455.
&&
SYNOPSIS...GIGI/GORSE
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...GIGI/GORSE/O'HARA
MARINE...GIGI/O'HARAHazardous weather outlook, Nov 1, 5:41 AM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
641 AM EDT FRI NOV 1 2013
NJZ001-007>010-015-PAZ054-055-060>062-070-071-101>106-021045-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
641 AM EDT FRI NOV 1 2013
...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-002-MDZ008-NJZ012>014-016>027-021045-
NEW CASTLE-KENT-CECIL-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
641 AM EDT FRI NOV 1 2013
...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ003-004-MDZ012-015-019-020-021045-
INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
641 AM EDT FRI NOV 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
NORTHEAST MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
A STRONG COLD FRONT WILL ARRIVE. A STRENGTHENING SOUTH TO
SOUTHWEST WIND IS EXPECTED AND LOCAL GUSTS COULD REACH AROUND
40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-021045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
641 AM EDT FRI NOV 1 2013
...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NORTH TO NORTHWEST WIND GUSTS TO NEAR GALE FORCE ARE POSSIBLE ON
THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 1, 1:21 AM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
221 AM EDT FRI NOV 1 2013
NJZ001-007>009-PAZ055-060>062-101-103-105-010745-
BERKS PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-
SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
221 AM EDT FRI NOV 1 2013
...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT EASTERN
BERKS...HUNTERDON...LEHIGH...NORTHAMPTON...NORTHERN
CHESTER...NORTHWESTERN BUCKS...NORTHWESTERN
MONTGOMERY...SOUTHEASTERN MONROE...SUSSEX...WARREN AND WESTERN
MORRIS COUNTIES...
AT 219 AM EDT...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED FROM ALLENTOWN TO READING TO NEW HOLLAND...MOVING NORTHEAST
RAPIDLY AT 60 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THE LINE WILL BE NEAR NORTHAMPTON AROUND 230 AM...COLUMBIA AROUND
245 AM...BLAIRSTOWN AROUND 300 AM...PELLETTOWN AROUND 315 AM AND
SUCCASUNNA AROUND 330 AM.
LAT...LON 4126 7446 4125 7446 4060 7478 3983 7602
4011 7595 4014 7589 4023 7601 4075 7572
4081 7548 4086 7551 4111 7505 4110 7500
4134 7463
TFGThunderstorm Wind, Carbon
- When
- November 1, 6:30 AM EST to 7:10 AM EST
- Where
- Carbon County, 1.71 mi WSW of Hauto to 1.05 mi E of Little Gap
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.840, -75.910
A line of showers and isolated thunderstorms with damaging winds knocked down numerous trees and wires across Carbon County.
Thunderstorm Wind, Berks
- When
- November 1, 6:58 AM EST
- Where
- Berks County, 0.73 mi W of Lincoln Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 40.301, -75.994
A severe thunderstorm knocked down a transformer along Gerald Avenue in Cumru Township.
Thunderstorm Wind, Berks
- When
- November 1, 7:15 AM EST
- Where
- Berks County, Mertztown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.520, -75.670
A severe thunderstorm knocked down a few trees in Mertztown (Longswamp Township).
Thunderstorm Wind, Berks
- When
- November 1, 7:16 AM EST
- Where
- Berks County, 0.93 mi NNW of Seyfert
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.292, -75.887
A severe thunderstorm knocked down large tree limbs and wires in Robeson Township. Wires fell onto the garage of one home on Old River Road. No damage to the garage was reported. Pennsylvania Power and Light and Metropolitan Edison reported about 2,000 of their customers lost power in Berks County. Power was restored by Noon EDT that day.
Thunderstorm Wind, Monroe
- When
- November 1, 7:20 AM EST
- Where
- Monroe County, Bartonsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.000, -75.280
A severe thunderstorm knocked down a few trees and power lines in Bartonsville. The same line of showers and thunderstorms produced a wind gust of 54 mph in Stroudsburg.
Thunderstorm Wind, Lehigh
- When
- November 1, 7:20 AM EST
- Where
- Lehigh County, Fogelsville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.580, -75.630
A severe thunderstorm knocked down three telephone poles in Fogelsville in Upper Macungie Township. Pennsylvania Power and Light reported about 2,700 of its customers lost power with the greatest concentration of outages in South Whitehall and Upper Macungie Townships. A wind gust of 53 mph was measured at the nearby Lehigh Valley International Airport.
Thunderstorm Wind, Monroe
- When
- November 1, 7:21 AM EST
- Where
- Monroe County, 1.45 mi SSE of Snydersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.950, -75.271
A severe thunderstorm knocked down a few trees in Hamilton Township. Metropolitan Edison reported about 1,300 of its customers lost power in Monroe County. All power was restored by Noon EDT that day.
Thunderstorm Wind, Northampton
- When
- November 1, 7:22 AM EST to 7:43 AM EST
- Where
- Northampton County, Beersville to 0.52 mi W of Coffeetown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.750, -75.470
A line of showers and severe thunderstorms knocked down several trees and wires in southeast Northampton County.
Thunderstorm Wind, Northampton
- When
- November 1, 7:30 AM EST
- Where
- Northampton County, Pen Argyl
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.870, -75.270
A severe thunderstorm knocked down a couple of trees in Pen Argyl. At least one damaged a home.
Thunderstorm Wind, Montgomery
- When
- November 1, 7:30 AM EST to 8:10 AM EST
- Where
- Montgomery County, Green Lane to Horsham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.330, -75.470
A line of showers and severe thunderstorms knocked down several trees and wires along the northeast tier of Montgomery County.
Thunderstorm Wind, Montgomery
- When
- November 1, 7:55 AM EST to 8:15 AM EST
- Where
- Montgomery County, Eagleville to Conshohocken
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.170, -75.420
A line of showers and severe thunderstorms also knocked down several trees and wires along the southwest tier of Montgomery County. PECO Energy reported about 10,000 of its customers lost power in Montgomery County.
Thunderstorm Wind, Chester
- When
- November 1, 8:00 AM EST
- Where
- Chester County, 0.84 mi NNE of Frazier
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.041, -75.563
A severe thunderstorm knocked down a couple of trees in East Whiteland Township. One fell on and damaged the roof of a home. PECO Energy reported about 1,700 of its customers lost power in Chester County.
Thunderstorm Wind, Delaware
- When
- November 1, 8:20 AM EST
- Where
- Delaware County, Haverford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.020, -75.320
A severe thunderstorm knocked down several large tree limbs and wires in Haverford Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2013$200 million · 21 events
- Drought in Nebraska, November 1 to 30, 2013$30 million · 6 events
- Damaging Winds in West Virginia, November 1, 2013$645,000 · 58 kt wind · 19 events
- Damaging Winds in Pennsylvania, November 1, 2013$567,000 · 58 kt wind · 18 events
- High Wind in New York, November 1, 2013$305,000 · 50 kt wind · 15 events
- Damaging Winds in Ohio, November 1, 2013$325,000 · 50 kt wind · 12 events
- Tornado and Damaging Winds in Ohio, November 1, 2013$118,000 · EF1 · 9 events
- Damaging Winds in Ohio, November 1, 2013$358,000 · 52 kt wind · 9 events
- High Wind and Strong Wind in Massachusetts, November 1, 2013$295,000 · 57 kt wind · 12 events
- Strong Wind in New York, November 1, 20134 injured · $70,000 · 2 events
- High Wind and Strong Wind in New York, November 1, 2013$230,000 · 55 kt wind · 7 events
- Damaging Winds in West Virginia, November 1, 2013$140,000 · 58 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484856, 485444, 484859, 485448, 484858, 484860, 485423, 484868, 484865, 484877, 484876, 484878, 485249.